Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS North Platte, NE

June 3, 2014Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2014, 4:53 PM CDT for Wheeler County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 4:53 PM CDT (21:53 UTC)
Expired
Jun 3, 2014, 5:32 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Wheeler County, NE

The radar

The Grand Island radar (KUEX), 169 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:03 PM CDTHAIL 1.752 Se Ericson, NETREE BRANCHES BROKEN FROM THE HAIL AND WIND, HAIL LASTED APPROX. 15 MINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 9:36 AM CDTSevere Thunderstorm WatchSPC7 hr
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS53 KLBF 032153
SVRLBF
NEC183-032245-
/O.NEW.KLBF.SV.W.0059.140603T2153Z-140603T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 545 PM CDT

* AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICSON...
  AND MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  PIBEL LAKE STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4173 9830 4174 9876 4195 9875 4202 9829
      4197 9828 4174 9829
TIME...MOT...LOC 2153Z 270DEG 44KT 4179 9855

HAIL...1.50IN
WIND...70MPH

$$

BROOKS
2 follow-up statements
198 
WWUS53 KLBF 032214
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT TUE JUN 3 2014

NEC183-032245-
/O.CON.KLBF.SV.W.0059.000000T0000Z-140603T2245Z/
WHEELER NE-
514 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WHEELER COUNTY UNTIL 545 PM CDT...

AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SPALDING...AND MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4173 9830 4174 9864 4197 9863 4202 9829
      4197 9828 4174 9829
TIME...MOT...LOC 2214Z 269DEG 26KT 4176 9829

HAIL...1.75IN
WIND...70MPH

$$

BROOKS
664 
WWUS53 KLBF 032232 RRA
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT TUE JUN 3 2014

NEC183-032242-
/O.CAN.KLBF.SV.W.0059.000000T0000Z-140603T2245Z/
WHEELER NE-
532 PM CDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT

LAT...LON 4173 9830 4174 9864 4197 9863 4202 9829
      4197 9828 4174 9829
TIME...MOT...LOC 2232Z 269DEG 26KT 4176 9812

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:31 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 3, 3:31 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT TUE JUN 3 2014

.SYNOPSIS...
ISSUED AT 329 PM CDT TUE JUN 3 2014

A BROAD BELT OF STRONG WINDS ALOFT STRETCHING FROM SRN
CANADA TO THE CNTL/SRN PLAINS WILL CONTINUE IN PLACE THROUGH FRIDAY.
WINDS AT 500 MB WILL INCREASE TO 40 TO 50 KTS AT TIMES WHICH WILL
SUPPORT RELATIVELY HIGH VALUES OF BULK SHEAR AND THE DEVELOPMENT OF
STRONG OR SEVERE THUNDERSTORMS. MOISTURE WILL CONTINUE IN PLACE AT
TIMES FOR RAINFALL.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 329 PM CDT TUE JUN 3 2014

VERY ACTIVE WEATHER AFTERNOON WILL CONTINUE INTO THE EVENING HOURS.
CAPE VALUES HAVE SOARED TO 4K TO 6K J/KG AND AS CAP CONTINUES TO
WEAKEN THE THUNDERSTORMS TO INCREASE. SPC HAS SLIGHT RISK TO
MODERATE RISK FOR LARGE HAIL/DAMAGING WINDS/TORNADOES ACROSS THE
CWA. PV ANOMALY MOVING ACROSS THE ROCKIES WILL AID IN FOCUSING
DEVELOPMENT...ALONG WITH OUTFLOW FROM EARLIER CONVECTION.

ACTIVITY WILL QUICKLY TRANSITION EAST INTO AN MCS WITH CLEARING
SKIES OVERNIGHT. THE CLEARING SKIES WILL ALLOW FOR TEMPS TO COOL
WITH FOG/LOW STRATUS DEVELOPING. THE FOG WILL QUICKLY LIFT WITH
MOSTLY SUNNY SKIES FOR THE AFTERNOON. COOLER AIR SETTLES ACROSS THE
AREA WITH HIGHS IN THE 70S TO LOWER 80S. THE NEXT DISTURBANCE
ARRIVES ACROSS THE PANHANDLE FOR THE AFTERNOON WITH A SLIGHT CHANCE
FOR THUNDERSTORMS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 329 PM CDT TUE JUN 3 2014

WEDNESDAY NIGHT THROUGH FRIDAY...ANOTHER UPPER LEVEL DISTURBANCE
WILL MOVE THROUGH WEDNESDAY NIGHT WITH AN MCS OR TWO DEVELOPING ON
THE CNTL HIGH PLAINS/BLACK HILLS. THESE SYSTEMS SHOULD MOVE EAST
SOUTHEAST INTO EASTERLY UPSLOPE LOW LEVEL FLOW AROUND 30 KT. THE SPC
HAS OUTLOOKED AREAS GENERALLY ALONG AND WEST OF HIGHWAY 83 FOR SEVERE
STORM DEVELOPMENT.

IN THE WAKE OF THE STORMS WEDNESDAY NIGHT...HIGH PRESSURE BUILDS INTO
NCNTL NEB THURSDAY WITH SOUTHERLY RETURN FLOW DEVELOPING UP THE
HIGH PLAINS OF WYOMING AND WRN NEB. THE NAM SHOWS CONVECTION
DEVELOPING THURSDAY MORNING ACROSS WRN NEB MOVING INTO NCNTL NEB
DURING THE AFTN. IT IS UNCLEAR HOW ORGANIZED THIS CONVECTION WILL
BE GIVEN THE TIMING OF THE DISTURBANCE. BULK SHEAR AND INSTABILITY
ARE FAIRLY MODEST...25 TO 35 KT AND LIFTED INDICES OF AROUND -4 TO
-6 C.

ON FRIDAY...UPSLOPE FLOW STRENGTHENS BUT FOCUSES A BIT FARTHER SOUTH
ACROSS ERN COLO AND THE SRN NEB PANHANDLE DURING THE AFTN.
INSTABILITY/LIFTED INDICES AND BULK SHEAR INCREASE TO AROUND -8C AND
40 KTS WHICH SHOULD SUPPORT SUPERCELL DEVELOPMENT...INITIALLY ACROSS
THE HIGH PLAINS OF ERN COLO AND THE CHEYENNE DIVIDE WHICH WOULD MOVE
EAST SOUTHEAST INTO SWRN NEB LATE FRIDAY AFTN.

THE TEMPERATURE FORECAST FOLLOWS A TRADITIONAL MODEL BLEND FOR HIGHS
MOSTLY IN THE UPPER 70S TO NEAR 80 EXCEPT ACROSS THE NORTHWEST
FRIDAY WHERE UPPER 60S SHOULD PREVAIL.

FRIDAY NIGHT THROUGH TUESDAY...STRONG OR SEVERE STORMS EXIT THE FCST
AREA FRIDAY NIGHT TO BE FOLLOWED BY MORE STABLE BUT WET CONDITIONS.
A SHOT OF CANADIAN HIGH PRESSURE AND COLD AIR ALOFT SUGGEST THE
POTENTIAL FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY
AND SATURDAY NIGHT. A SECOND REINFORCING COLD FRONT AND CANADIAN
HIGH MOVES THROUGH MONDAY AND MONDAY NIGHT FOR A CHANCE SHOWERS AND
THUNDERSTORMS. ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL DROP
THROUGH THE NRN HIGH PLAINS NEXT TUESDAY WHICH COULD PRODUCE
ADDITIONAL TSTMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 113 PM CDT TUE JUN 3 2014

BUSY AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS. IMPACT ALREADY
AT KVTN AND EXPECTED THE STORMS TO IMPACT KVTN AND POINTS SOUTH AND
EAST. LESS CONFIDENCE FOR KLBF AS DEVELOPMENT EXPECTED NEAR THE
TERMINAL...AND COULD BE FURTHER EAST. THIS AFTERNOON INTO THE
EVENING WE WILL CONTINUE TO MONITOR CLOSELY AND WATCH FOR
AMENDMENTS AS IMPACT FOR THUNDERSTORM TIMING BECOMES MORE CERTAIN.
OVERNIGHT ACTIVITY PUSHES EAST...HOWEVER MODELS IN GOOD AGREEMENT
WITH LOW IFR CIGS/FOG DEVELOPING OVERNIGHT INTO THE EARLY MORNING
HOURS. VFR CONDITIONS DEVELOP BY MID MORNING ACROSS THE ENTIRE
AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CDC
SHORT TERM...MASEK
LONG TERM...CDC
AVIATION...MASEK
Hazardous weather outlook, Jun 3, 3:33 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE JUN 3 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-042045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT TUE JUN 3 2014 /233 PM MDT TUE JUN 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. SEVERE
THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND
MOVE EAST THROUGH THE EVENING HOURS. VERY LARGE HAIL AND DAMAGING
WINDS ARE LIKELY AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY NIGHT AND
THURSDAY. IN FACT...BECAUSE OF A FRONT SHIFTING BACK AND FORTH
ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE EACH DAY
THROUGH SATURDAY EVENING WITH THE HIGHEST PROBABILITY FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THROUGH 8 PM CDT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jun 3, 4:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             BURWELL                 41.78N 99.13W
06/03/2014  E1.00 INCH       GARFIELD           NE   LAW ENFORCEMENT

            60 MPH WIND ESTIMATED ALSO

&&

CCOLE
Local storm report, Jun 3, 4:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             THEDFORD                41.98N 100.57W
06/03/2014  E1.00 INCH       THOMAS             NE   LAW ENFORCEMENT

&&

CCOLE
Local storm report, Jun 3, 4:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             THEDFORD                41.98N 100.57W
06/03/2014  E1.75 INCH       THOMAS             NE   LAW ENFORCEMENT

            COVERING THE GROUND

&&

CCOLE
Local storm report, Jun 3, 4:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             MULLEN                  42.04N 101.04W
06/03/2014  M2.00 INCH       HOOKER             NE   FIRE DEPT/RESCUE

            MEASURED 2-1/4 INCH

&&

SNIVELY
Local storm report, Jun 3, 4:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             NW BURWELL              41.78N 99.13W
06/03/2014  E1.50 INCH       GARFIELD           NE   PUBLIC

0425 PM     HAIL             MULLEN                  42.04N 101.04W
06/03/2014  M2.00 INCH       HOOKER             NE   EMERGENCY MNGR

0441 PM     HAIL             9 ENE BURWELL           41.83N 98.97W
06/03/2014  E1.00 INCH       GARFIELD           NE   TRAINED SPOTTER

&&

JGOMEZ
Local storm report, Jun 3, 4:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             CODY                    42.94N 101.25W
06/03/2014  M1.00 INCH       CHERRY             NE   PUBLIC

0600 AM     HAIL             CODY                    42.94N 101.25W
06/03/2014  E1.75 INCH       CHERRY             NE   PUBLIC

            DELAYED REPORT...TIME ESTIMATED FROM RADAR

0600 AM     HAIL             3 E PURDUM              42.07N 100.20W
06/03/2014  E1.00 INCH       BLAINE             NE   PUBLIC

            NICKEL TO QUARTER SIZE, TIME ESTIMATED BY RADAR

1120 AM     HAIL             6 N VALENTINE           42.96N 100.55W
06/03/2014  M1.00 INCH       CHERRY             NE   LAW ENFORCEMENT

1140 AM     HAIL             13 E VALENTINE          42.87N 100.29W
06/03/2014  E1.75 INCH       CHERRY             NE   PUBLIC

1205 PM     HAIL             10 N AINSWORTH          42.69N 99.86W
06/03/2014  M0.88 INCH       BROWN              NE   FIRE DEPT/RESCUE

1205 PM     HAIL             12 N AINSWORTH          42.72N 99.86W
06/03/2014  E1.00 INCH       BROWN              NE   PUBLIC

            HAIL IS COVERING THE GROUND

1215 PM     TORNADO          1 NW BASSETT            42.59N 99.55W
06/03/2014                   ROCK               NE   STORM CHASER

            AN UNCONFIRMED REPORT OF A BRIEF TORNADO 1 TO 1 1/2 MILES
            NORTHWEST OF BASSETT BY STORM CHASER.

1218 PM     HAIL             11 N AINSWORTH          42.71N 99.86W
06/03/2014  M1.50 INCH       BROWN              NE   FIRE DEPT/RESCUE

1230 PM     TORNADO          1 W BASSETT             42.58N 99.56W
06/03/2014                   ROCK               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO AROUND 1230 PM RELAYED
            BY EM DOUG FOX.

1230 PM     HAIL             7 N BASSETT             42.68N 99.54W
06/03/2014  M1.75 INCH       ROCK               NE   TRAINED SPOTTER

            WIND SPEEDS ESTIMATED 55 TO 60 MPH

1245 PM     HAIL             SE STUART               42.60N 99.14W
06/03/2014  E1.75 INCH       HOLT               NE   PUBLIC

1245 PM     HAIL             4 N NEWPORT             42.66N 99.33W
06/03/2014  E1.75 INCH       ROCK               NE   PUBLIC

1245 PM     TSTM WND DMG     7 N BASSETT             42.68N 99.54W
06/03/2014                   ROCK               NE   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM BASSETT FIREMAN OF
            WIND DAMAGE FROM 7 MILES NORTH OF BASSETT EAST SOUTHEAST
            OF NEWPORT ABOUT 15 MILES OF DAMAGE. REPORTS OF GRAIN
            BINS, PIVOTS AND POWER LINES DOWN.

1246 PM     TSTM WND GST     NEWPORT                 42.60N 99.33W
06/03/2014  M100 MPH         ROCK               NE   FIRE DEPT/RESCUE

            REPORT OF 80 TO 100 MPH WINDS REPORTED.

1246 PM     HAIL             NEWPORT                 42.60N 99.33W
06/03/2014  M1.75 INCH       ROCK               NE   FIRE DEPT/RESCUE

0100 PM     TSTM WND DMG     STUART                  42.60N 99.14W
06/03/2014                   HOLT               NE   PUBLIC

            ALL WINDOWS ON NORTH SIDE OF NURSING HOME IN STUART ARE
            BROKEN.

0100 PM     HAIL             5 W ATKINSON            42.53N 99.07W
06/03/2014  M1.00 INCH       HOLT               NE   TRAINED SPOTTER

0107 PM     HAIL             ATKINSON                42.53N 98.98W
06/03/2014  M1.75 INCH       HOLT               NE   TRAINED SPOTTER

0110 PM     HAIL             ATKINSON                42.53N 98.98W
06/03/2014  M1.75 INCH       HOLT               NE   CO-OP OBSERVER

0110 PM     TSTM WND DMG     STUART                  42.60N 99.14W
06/03/2014                   HOLT               NE   CO-OP OBSERVER

            SEMI TRUCK BLOWN OVER, HAIL KNOCKED OUT WINDOWS

0110 PM     HAIL             6 N EMMET               42.56N 98.81W
06/03/2014  E1.75 INCH       HOLT               NE   PUBLIC

0120 PM     HAIL             S NEWPORT               42.60N 99.33W
06/03/2014  E1.75 INCH       ROCK               NE   PUBLIC

0135 PM     HAIL             1 NE PAGE               42.41N 98.40W
06/03/2014  E1.75 INCH       HOLT               NE   PUBLIC

0300 PM     TSTM WND DMG     STUART                  42.60N 99.14W
06/03/2014                   HOLT               NE   FIRE DEPT/RESCUE

            STUART FIRE CHIEF REPORTED NUMEROUS LARGE TREES DOWN IN
            STUART PARK.

0359 PM     HAIL             15 NNW TAYLOR           41.97N 99.49W
06/03/2014  E1.00 INCH       LOUP               NE   PUBLIC

0410 PM     HAIL             NW BURWELL              41.78N 99.13W
06/03/2014  E1.50 INCH       GARFIELD           NE   PUBLIC

0410 PM     TSTM WND GST     5 N TAYLOR              41.84N 99.38W
06/03/2014  E60.00 MPH       LOUP               NE   PUBLIC

            ESTIMATED WIND GUST OF 60 MPH.

0424 PM     HAIL             BURWELL                 41.78N 99.13W
06/03/2014  E1.00 INCH       GARFIELD           NE   LAW ENFORCEMENT

            60 MPH WIND ESTIMATED ALSO

0424 PM     TSTM WND GST     BURWELL                 41.78N 99.13W
06/03/2014  E60.00 MPH       GARFIELD           NE   TRAINED SPOTTER

            WIND BLOWING AT LEAST 60 MPH WITH TREES BENDING OVER AND
            HAIL JUST BEGINNING TO FALL. A DARK LOWERING OF CLOUDS
            WAS NOTED TO THE SOUTH.

0425 PM     HAIL             MULLEN                  42.04N 101.04W
06/03/2014  M2.00 INCH       HOOKER             NE   EMERGENCY MNGR

0425 PM     HAIL             MULLEN                  42.04N 101.04W
06/03/2014  M2.00 INCH       HOOKER             NE   FIRE DEPT/RESCUE

            MEASURED 2-1/4 INCH

0430 PM     HAIL             THEDFORD                41.98N 100.57W
06/03/2014  E1.00 INCH       THOMAS             NE   LAW ENFORCEMENT

0431 PM     HAIL             THEDFORD                41.98N 100.57W
06/03/2014  E1.75 INCH       THOMAS             NE   LAW ENFORCEMENT

0434 PM     HAIL             THEDFORD                41.98N 100.57W
06/03/2014  E1.75 INCH       THOMAS             NE   LAW ENFORCEMENT

            COVERING THE GROUND

0441 PM     HAIL             9 ENE BURWELL           41.83N 98.97W
06/03/2014  E1.00 INCH       GARFIELD           NE   TRAINED SPOTTER

0445 PM     HAIL             7 W ERICSON             41.78N 98.81W
06/03/2014  E1.75 INCH       GARFIELD           NE   LAW ENFORCEMENT

            STRONG WINDS WERE ROCKING THE POLICE CRUISER ALSO.

&&

CCOLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:54 AM CDTSevere Thunderstorm WarningLBFCherry36 min
Jun 3, 11:13 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha47 min
Jun 3, 11:59 AM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock46 min
Jun 3, 12:41 PM CDTSevere Thunderstorm WarningLBFHolt, Keya Paha, Rock49 min
Jun 3, 1:16 PM CDTSevere Thunderstorm WarningLBFHolt44 min
Jun 3, 2:49 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt25 min
Jun 3, 3:47 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock58 min
Jun 3, 3:58 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas47 min
Jun 3, 4:08 PM CDTSevere Thunderstorm WarningLBFBrown, Rock52 min
Jun 3, 4:18 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler42 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas43 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas48 min
Jun 3, 4:57 PM CDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 3, 5:11 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas49 min
Jun 3, 5:24 PM CDTSevere Thunderstorm WarningLBFBrown, Rock51 min
Jun 3, 5:54 PM CDTSevere Thunderstorm WarningLBFBlaine, Garfield, Loup51 min
Jun 3, 5:57 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln63 min
Jun 3, 6:05 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler40 min
Jun 3, 6:10 PM CDTSevere Thunderstorm WarningLBFGarden, Grant30 min
Jun 3, 6:20 PM CDTSevere Thunderstorm WarningLBFCuster55 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
Jun 3, 6:47 PM CDTSevere Thunderstorm WarningLBFGarden58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.